Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

June 22, 2021Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this special weather statement at Jun 22, 2021, 4:29 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 4:29 PM CDT (21:29 UTC)
Expired
Jun 22, 2021, 5:30 PM CDT
In force
61 min
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 121 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2164 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted.

548 
WWUS84 KBRO 222129
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Tue Jun 22 2021
 
TXZ249-250-222230-
Brooks TX-Jim Hogg TX-
429 PM CDT Tue Jun 22 2021

...SPECIAL WEATHER STATEMENT...

At 428 PM CDT, Doppler radar was tracking strong thunderstorms 
across portions of Brooks County and Jim Hogg County, moving 
northwest at 5 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Falfurrias, Agua Nueva, Encino, Rachal, La Colonia Park, Airport Road
Addition, Falfurrias Junior High School, Pleasant Park, Falfurrias
Fire Station and Cantu Addition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.

&&

LAT...LON 2727 9852 2726 9848 2726 9800 2690 9799
      2679 9880 2697 9880 2724 9878 2727 9856
TIME...MOT...LOC 2128Z 120DEG 6KT 2710 9821 

$$

Hallman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:48 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 22, 2:48 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
248 PM CDT Tue Jun 22 2021

.SHORT TERM (Now through Wednesday Night): Scattered showers and
thunderstorms continue to develop across Deep South Texas early
this afternoon. Most locations in the area have received at least
a few hundredths of an inch of rain. But the real winners of
today's rainfall (so far) have occurred around the Harlingen/Rio
Hondo/San Benito vicinity as well as just northeast of Rio Grande
City, where doppler radar estimates between 3 and 5 inches of rain
have fallen since this morning. As daytime heating persists, so
will the chances of convection, though chances should gradually
decrease into the evening. Slow storm movement and training may
cause some very heavy downpours and produce rainfall amounts up to
an inch or more at one time.

500mb riding should become re-established by Wednesday morning as
troughing along the east coast lifts northeastward and the center
of the ridge progresses east over the state of Texas. With
ridging back in control, should see more sunshine tomorrow and
high temperatures closer to seasonal averages -- mid to upper 90s.
However, an abundance of residual low-level moisture will cause
PWATs to remain generally around 2 inches tomorrow. And although
coverage is not expected to be as widespread as today, isolated to
scattered convection will be possible, including the possibility
of an afternoon seabreeze. Best chances of precipitation will be
near the coast or east of US-281/I-69C. Precipitation chances will
quickly dissipate early Wednesday evening. Another warm and humid
night is anticipated Wednesday night, with lows generally in the
upper 70s and lower 80s.

&&

.LONG TERM (Thursday through Tuesday): A mid level ridge will
build over Texas the latter half of the workweek, cutting off
mentionable rain chances. Then, the combination of a mid level
trough that will dive into the Plains this weekend and an inverted
trough setting up over the northern Gulf of Mexico will weaken
the ridge over deep South Texas and bring a chance of showers and
thunderstorms to the area Sunday through Tuesday. With persistent
southeasterly winds advecting Gulf moisture across the CWA and a
lack of strong upper level forcing, any shower or thunderstorm
activity will likely be diurnally or seabreeze driven with the
best chances near the coast and offshore, though chances could
expand to the mid Valley.

Temperatures will remain near normal through the workweek with a
slight decrease Sunday through Tuesday due to increased cloud
cover and PoPs. Heat index values continue to look manageable
through the long term...but it will still feel hot with heat index
values touching or breaking through the century mark across most
of the CWA each day through Saturday, with 103 to 108 degree
readings possible at times across western sections.

&&

.MARINE:

Now through Wednesday Night: A stationary front along the
northwestern Gulf of Mexico will maintain a weak pressure gradient
along the lower Texas coast tonight before it lifts northward as
a warm front later tonight. A light to moderate onshore will
prevail tonight and on Wednesday and a moderate swell will
continue to subside through the rest of the short term period,
resulting in mostly favorable marine conditions. Isolated to
scattered showers and thunderstorms should continue tonight and
into Wednesday before decreasing in probability and coverage by
Wednesday evening. Some of the storms will produce gusty winds,
heavy rainfall, lightning and locally higher seas. Not
anticipating small craft advisories or exercise caution wording
through Wednesday night.

High pressure will become reestablished over the Gulf the latter
half of the week with brief increases in winds and seas. Moderate
seas and light to moderate southeast winds will occur through the
rest of the workweek and into the weekend. There may be brief
periods of winds cranking up to 15 to 20 knots on Thursday night
through Friday night, but other than that, hazardous marine
conditions are not expected. With an inverted mid level trough
setting up over the Gulf of Mexico late this weekend, isolated to
scattered showers and thunderstorms will also tend to develop
across the lower Texas coastal waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  93  79  93 /  40  20   0   0
BROWNSVILLE          80  95  81  95 /  40  20  10   0
HARLINGEN            78  96  78  96 /  30  20   0   0
MCALLEN              79  97  80  97 /  30  20  10   0
RIO GRANDE CITY      77  99  78 101 /  30  20   0   0
SOUTH PADRE ISLAND   81  87  83  87 /  40  30  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

67-Mejia/54-BHM
Hazardous weather outlook, Jun 22, 4:04 PM CDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
404 PM CDT Tue Jun 22 2021

TXZ248>257-351-353-232115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
404 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A few thunderstorms into this evening may produce gusty winds,
some small hail, and locally heavy rainfall.

There is a moderate risk of rip currents along area beaches of
South Padre Island and Boca Chica today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat indices will range between 105 and 110 degrees for much of
Deep South Texas, especially the Upper Rio Grande Valley,
Wednesday and Thursday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-232115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
404 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A few strong thunderstorms into this evening may produce brief
gusty winds, some cloud to water lightning strikes, and locally
higher seas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisory conditions are possible Thursday night and
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 22, 11:49 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 AM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FUNNEL CLOUD     4 SW MERCEDES           26.11N 97.96W
06/22/2021                   HIDALGO            TX   PUBLIC

            SERIES OF PICTURES AND VIDEOS VIA SOCIAL MEDIA OF
            MULTIPLE FUNNEL CLOUDS TAKEN BETWEEN PROGRESO AND
            WESLACO. TIME APPROXIMATED BASED ON RADAR AND TIMING OF
            SOCIAL MEDIA POSTS.

&&

BMEJIA
Special weather statement, Jun 22, 12:01 PM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1201 PM CDT Tue Jun 22 2021

TXZ255-221745-
Inland Cameron TX-
1201 PM CDT Tue Jun 22 2021

...SPECIAL WEATHER STATEMENT...

At 1157 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valley International Airport to San Benito
Veterans Memorial Academy. Movement was northwest at 5 mph.

Winds in excess of 30 mph will be possible with these storms.

Brief funnel clouds may occur near some storms in the statement
area. Please report to NWS Brownsville via social media or 956-504-
1432 extension 2.

Locations impacted include...
Harlingen, San Benito, Rio Hondo, Palm Valley, Combes, Harlingen Arts
And Heritage Museum, Harlingen High School, Harlingen Public Library,
Harlingen City Reservoir and Harlingen Fire Department.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2620 9777 2632 9769 2631 9760 2626 9756
      2603 9763
TIME...MOT...LOC 1657Z 155DEG 5KT 2625 9762 2617 9765

54
Special weather statement, Jun 22, 4:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Tue Jun 22 2021

TXZ249-250-222230-
Brooks TX-Jim Hogg TX-
429 PM CDT Tue Jun 22 2021

...SPECIAL WEATHER STATEMENT...

At 428 PM CDT, Doppler radar was tracking strong thunderstorms
across portions of Brooks County and Jim Hogg County, moving
northwest at 5 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Falfurrias, Agua Nueva, Encino, Rachal, La Colonia Park, Airport Road
Addition, Falfurrias Junior High School, Pleasant Park, Falfurrias
Fire Station and Cantu Addition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.

&&

LAT...LON 2727 9852 2726 9848 2726 9800 2690 9799
      2679 9880 2697 9880 2724 9878 2727 9856
TIME...MOT...LOC 2128Z 120DEG 6KT 2710 9821

Hallman

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:11 AM CDTAreal Flood AdvisoryBROStarr2 hr
Jun 22, 11:35 AM CDTAreal Flood AdvisoryBROCameron, Willacy115 min
Jun 22, 12:01 PM CDTSpecial Weather StatementBROCameron44 min
Jun 22, 12:26 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata2 hr
Jun 22, 1:02 PM CDTAreal Flood AdvisoryBROCameron118 min
Jun 22, 1:35 PM CDTAreal Flood AdvisoryBROCameron84 min
Jun 22, 3:49 PM CDTAreal Flood AdvisoryBROHidalgo46 min
Jun 22, 4:06 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg3 hr
Jun 22, 4:39 PM CDTSpecial Weather StatementBROZapata36 min
Jun 22, 4:43 PM CDTAreal Flood AdvisoryBROKenedy98 min
Jun 22, 5:45 PM CDTSpecial Weather StatementBROStarr30 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.